Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 155, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 4, 1999, 10:47 PM EDT for Ashtabula County, Ohio; Erie County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1999, 10:47 PM EDT (02:47 UTC)
- Expired
- Aug 4, 1999, 11:50 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Ashtabula County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 050249 SVRCLE OHC007-PAC049-050350- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1047 PM EDT WED AUG 4 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN NORTHEASTERN OHIO ERIE COUNTY PA IN NORTHWESTERN PENNSYLVANIA * UNTIL 1150 PM EDT * AT 1045 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 17 MILES NORTHEAST OF JEFFERSON OR 7 MILES NORTH OF KELLOGGSVILLE... MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... CONNEAUT ALBION SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARG2E HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ DEB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:47 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 4, 8:47 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 847 PM EDT WED AUG 4 1999 TIMING ON SHWRS/TSTMS FM PRVS FCST LOOKS GOOD STILL. WL BE MAKING A FEW COSMETIC CHGS TO REMOVE EARLIER PDS AND USE WORDING TO DWNPLAY SHWRS FOR LATER TNGT. STILL THREAT FOR FOR SOME INSTABILITY DVLPMNT MNLY ACRS NE OH AND NW PA LATER TNGT AS S/W SWEEPS ACRS AREA. CURRENTLY THIS WET WX OCCURRING OVR NRN PTNS OF MICH ON LATEST 00Z ANAL. MAY PUT SOME WORDING INTO S CNTRL CWA CNTYS FOR SCTD SHWRS TIL ARND MDNGT AS PRVSLY FCST...ACTVTY STILL CARRYING ON THAT AREA THIS TIME. NO ADDNL CHGS PLANNED FOR LATER PDS OF FCST. .CLE...NONE. VRCEK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:28 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake | 62 min |
| Aug 5, 7:38 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.